MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported a patient was implanted with an impella rp for mechanical circulatory support.The impella pump was unable to be delivered due to the catheter subsequently kinked.The implant rp was aborted and another rp was subsequently placed for patient support.There was no reported harm or injury to the patient.
 
Additional Manufacturer Narrative
The investigation for the reported delivery issue has been completed.Complaint devices not returned for investigation base on the clinical data the kink occurred while attempted to pass the rp because the guidewire was bent and resistance was met at the turn in the aorta.The root cause was most likely patient condition related.Impella cp with smartassist system & impella 5.5 with smartassist for use during impella & rp smart assist system with automated impella controller & rp flex with smart assist system with automated impella controller instructions for use for the related event are as follows: section: warnings and cautions: warnings.Section: pre-support evaluation.Section: axillary insertion of the impella 5.5 catheter.Section: direct aortic insertion.Section: use of impella with transcatheter aortic valves.¿to reduce the risk of cardiac or vascular injury (including ventricular perforation) physicians should exercise special care when inserting the impella catheter in patients with complex anatomy.This includes patients with known or suspected: decreased ventricular cavity size, ventricular aneurysms, thin-walled ventricles due to chronic dilation, congenital heart disease, or compromised cardiac tissue quality.¿ ¿to reduce the risk of cardiac or vascular injury (including ventricular perforation) when advancing or torquing the impella, adjustments should be performed under imaging guidance.¿ section: warnings and cautions: warnings: ¿physicians should exercise special care when inserting the impella catheter during active cardiopulmonary resuscitation (cpr).In addition, active cpr maneuvers may change the position of the impella device, introducing the risk of cardiac or vascular injury (including ventricular perforation).Check that the pump is positioned correctly after cpr with chest x-ray guidance.¿ this report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20570619
Report Number1220648-2024-21553
Device Sequence Number12804581
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2023188570(17)240228
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2023188570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2023
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite